Advertisement

Reactions Weekly

, Volume 1748, Issue 1, pp 297–297 | Cite as

Levofloxacin

Various toxicities: 11 case reports
Case report
  • 25 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a signal detection screening in VigiBase, 11 patients (6 men and 5 women) aged 78-89 years were described, who developed myoclonus, chorea, myalgia, coma, renal failure aggravated, encephalopathy, Cheyne Stokes respiration or visual hallucination during treatment with levofloxacin [not all routes, indications and outcomes stated].

Case 11: A 78-year-old man, who was alcoholic, had pulmonary tuberculosis. He received ethambutol, isoniazid and rifampicin. After one month, he developed peripheral neuropathy attributed to isoniazid. Isoniazid was stopped continuing ethambutol and rifampicin, and levofloxacin 500mg was added. Four days after the start of levofloxacin, he developed myoclonus and other abnormal movements. Also, he developed chorea. Levofloxacin was stopped, and he...

Reference

  1. Zappacosta S, et al. Levofloxacin and myoclonus in the elderly over 75 years: susceptibilities and prescribing issues WHO Pharmaceuticals Newsletter 1: 12-17, 3 Apr 2019. Available from: URL: https://apps.who.int/iris/bitstream/handle/10665/311036/WPN-2019-01-eng.pdf?ua=1 - Sweden

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations